How do I prevent a yeast infection while on antibiotics?

July 6th, 2011 by Emily
antibiotics and yeast infection
by S-t-e-v-e-n

Question: How do I prevent a yeast infection while on antibiotics?
I just started taking Amoxicillin for a minor infection – twice a day for ten days.

I’ve never gotten a yeast infection from antibiotics before and I don’t know how likely it is that I’ll get one this time.

Is there anything I can do to prevent it? I know plain white yogurt helps. Should I do that before or during my antibiotic course? Any other advice? Thanks.
I should have clarified. I have an ear infection.

Best answer:

Answer by fantabu1ous
I can’t envision anything working to prevent it, antibiotics increase white cells, it stands to reason that if you attempt to prevent that from happening you prevent the antibiotic from working, grin and bear it and purchase monostat when you’re done.

Give your answer to this question below!

No related posts.

Related posts brought to you by Yet Another Related Posts Plugin.

7 Comments on “How do I prevent a yeast infection while on antibiotics?”

  1. beenthere says:

    You can tell your prescriber that you are prone to yeast infections and that you would like an anti-yeast infection pill. (NOT what it is called. It is an anti-fungal, but can’t remember the name of it.) Whenever I have to take an antibiotic, I take one of them too!

  2. judahsma says:

    Yes, my doctor always told me to eat yogurt when I was taking antibiotics. It helps to restore the good bacteria in your digestive system. Take 2 hours before or 2 hours after you take the antibiotic.

  3. MariaJane of the Dakotas2008 says:

    Yeah, eat even 1/2 cup to a cup of yogurt everyday. Try to get the organic kind, with no sugar. If you don’t like the taste, add some fresh fruit to it and/or blend it together. Miso soup also has probiotics in it if it is simmered and not boiled. Give yourself time.

  4. troublecharger says:

    If you have never gotten a yeast infection before dont be so sure that you will get them. Although they are common with people who take antibiotics those women are usually prone to them. So just go on living as normal and if you get one see your doctor.
    Goodluck and dont stress

  5. Cheah says:

    ==♥===>TO PREVENT yEAST iNFECTiONS…THiNGS WE LEARNED WAS….ALWAyS WEAR UNDER WiTH THE COTTON STRiP ON THE CROTCH PART, DONT WEAR TiGHT PANTS, AND iF yOU ARE SENSiTiVE DOWN THERE DONT USE FRAGRANCED SOAP……

  6. LenE says:

    You should have yougurt. That helps I find. Apparently the bacteria from the yougurt helps reduce the yeast.

  7. nope says:

    I don’t usually have a problem with yeast infectioons, but went on antibiotics last summer and I got a horrible yeast infection. It was miserable. So, as far as prevention, I would say first to take your medication spaced out as scheduled. Second, you should buy a big tub of plain white yogurt (no vanilla flavored). I used organic plain white yogurt from Henry’s. Eating the yogurt will help your stomach and yeast production. If it begins to get out of control and you feel that horrible pain begin, then put the yogurt on a thick pad and wear it. It brings unbelievable relief. I would also say to see your doctor if it reaches that point b/c antibiotics can disturb your stomach’s ability to control fungus and you can end up with other systems being impacted by over production of fungus (yeast) I did not know this and ended up with angular cheilitis ( can be caused by other factors as well) due to my stomach’s inability to control fungus. Sooo, stay in contact with your doctor about any problems. Hope you feel better

Leave a New Comment

Please leave these two fields as-is:

Protected by Invisible Defender. Showed 403 to 116,022 bad guys.